Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 40, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 4, 2005, 6:32 PM MST for Pima County, Arizona. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2005, 6:32 PM MST (01:32 UTC)
- Expired
- Aug 4, 2005, 7:30 PM MST
- In force
- 58 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 2547 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 050137
FFWTWC
AZC019-050330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
632 PM MST THU AUG 4 2005
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE FAR NORTH AND EAST PORTION OF THE
CITY OF TUCSON...THE CATALINA AND RINCON MOUNTAINS
* UNTIL 830 PM MST
* AT 627 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL AMOUNTS OF ONE INCH FROM THUNDERSTORMS OVER THE CATALINA
AND RINCON MOUNTAINS JUST NORTH AND EAST OF THE CITY OF TUCSON.
SPOTTER REPORTS OF ONE HALF INCH OF RAIN IN 15 MINUTES HAVE
OCCURRED NEAR VAIL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALDER
CANYON...MOUNT LEMMON...SAGUARO NATIONAL PARK EAST...THE TUCSON
FOOTHILLS...AND THE RINCON MOUNTAINS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TUCSON.
LAT...LON 3175 11080 3175 11047 3219 11047 3251 11048
3251 11081 3242 11091
$$
WEATHER.GOV/TUCSON1 follow-up statement
000
WGUS75 KTWC 050226
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
723 PM MST THU AUG 4 2005
AZC019-050330-
PIMA AZ-
723 PM MST THU AUG 4 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 830 PM MST FOR NORTHEASTERN
PIMA COUNTY...
AT 714 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER THE CITY OF TUCSON.
TRAINED WEATHER SPOTTERS HAVE REPORTED RAINFALL AMOUNTS OF ONE INCH
IN 30 MINUTES IN THE NORTHEAST TUCSON FOOTHILLS AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUCSON...ORO
VALLEY...ALDER CANYON...MOUNT LEMMON...SAHUARITA AND CORONA DE TUCSON.
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH IN 15 TO 30 MINUTES ARE
POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE
INTO FLOODED AREAS OR AROUND BARRICADES. IF THE ROAD AHEAD IS
FLOODED...TURN AROUND DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3184 11093 3175 11047 3219 11047 3251 11048
3251 11081 3243 11099 3228 11119 3202 11113
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:40 PM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Aug 4, 2:40 PM MST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 240 PM MST THU AUG 4 2005 .SYNOPSIS...HIGH PRESSURE WILL EXTEND FROM THE FOUR CORNERS TO THE GREAT BASIN...KEEPING THE DESERT SOUTHWEST IN A MONSOONAL FLOW PATTERN. THERE WILL BE DAY TO DAY VARIATIONS...BUT IN GENERAL... MOISTURE WILL REMAIN SUFFICIENT FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. && .DISCUSSION...STANDARD MONSOON CONVECTIVE DAY IN PROGRESS ACROSS THE FORECAST AREA. MORNING CLOUD COVER HAS BEEN SLOW TO BURN OFF WHICH HAS MADE FOR A SLOW START TO CONVECTION ACROSS ERN CWA...BUT LATEST PSR RADAR IMAGERY SHOWS STRONG STORMS FORMING OVER ERN MOUNTAINS. TSTMS ALREADY MORE NUMEROUS VERSUS YESTERDAY ACROSS THE AREA...MCV CURRENTLY ACROSS WRN CWA WITH CONVECTION FIRING NEAR ORGAN PIPE. MODEST INCREASE IN FLOW PUSHING INTO ERN AREAS...WITH 15-25 KT OF EASTERLY MID LEVEL FLOW NOTED FLOWING BELOW FOUR CORNERS HIGH. AGAIN THE MAIN CONCERN WILL BE FLASH FLOODING...DUE TO RELATIVELY SLOW STORM MOVEMENT...WITH ELEVATED CONCERNS OVER SANTA CRUZ AND ESPECIALLY WESTERN AND CENTRAL PIMA COUNTY WHERE HEAVY RAINS HAVE OCCURED THE PAST FEW DAYS. OTHERWISE...HAVE NOT MADE ANY DRASTIC CHANGES TO PREVIOUS FORECAST...WITH STANDARD MONSOON CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD. FLOW WILL LIKELY TURN MORE NORTHEASTERLY HEADING INTO THE WEEKEND...AS THE FOUR CORNERS HIGH SHIFTS A BIT WEST TO NEAR LAS VEGAS. THIS WILL BE FAVORABLE FOR STORMS TO FORM OVER THE MOGOLLON RIM AND PROPAGATE SOUTHEAST INTO THE LOWER DESERTS BY LATE AFTERNOON. SO WE WILL KEEP SCATTERED TSTM CHANCES THROUGH THE WEEKEND. NOTICE TO USERS... KEMX WSR-88D IS INOPERATIVE. RETURN TO SERVICE AS OF THIS WRITING IS NOT EXPECTED UNTIL SOMETIME TODAY...MOST LIKELY IN THE LATE AFTERNOON OR EVENING. && .AVIATION...ISOLATED/SCATTERED THUNDERSTORMS AT OR IN THE VCNTY OF TERMINALS CAN BE EXPECTED WITH SFC WND G35KT AND REDUCED VSBYS TO 4SM POSSIBLE IN TSRA UNTIL 06Z. && .TWC WATCHES/WARNINGS/ADVISORIES...FLOOD WARNING FOR SMALL STREAMS IN EFFECT TODAY FOR CENTRAL PIMA COUNTY.(VAMORI WASH) && PUBLIC...SHOEMAKER AVIATION...SHOEMAKER WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 4, 9:55 AM MST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 955 AM MST THU AUG 4 2005 AZZ019-029>031-033>035-051400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 955 AM MST THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL FIRST DEVELOP OVER THE HIGHER TERRAIN...ESPECIALLY ALONG A LINE FROM DOUGLAS TO SAFFORD AROUND NOON. THESE STORMS WILL THEN MOVE WEST AT 10 TO 15 MPH INTO THE VALLEYS BY MID AFTERNOON. THESE STORMS WILL THEN BEGIN TO SLOW DOWN TO 5 TO 10 MPH AS THEY PUSH INTO THE LOWER DESERTS OF SOUTHWEST ARIZONA BY LATE AFTERNOON AND EARLY EVENING. THESE STORMS WILL INITIALLY HAVE THE ABILITY TO ORGANIZE INTO CLUSTERS INCREASING THE THREAT OF DAMAGING THUNDERSTORM WINDS. THE MOIST ATMOSPHERE ACROSS SOUTHEAST ARIZONA WILL ALLOW THE THREAT FOR LOCALIZED FLASH FLOODING TO CONTINUE TODAY...ESPECIALLY ACROSS THE CENTRAL AND WESTERN PORTIONS OF PIMA COUNTY WHERE STORMS WILL MOVE SLOWER AND RAIN WILL FALL ON ALREADY SATURATED SOILS. DISCUSSION...AN UPPER HIGH CENTERED OVER THE CENTRAL PLAINS TODAY WILL ALLOW AN EASTERLY FLOW TO SETUP ACROSS SOUTHEAST ARIZONA. THIS FLOW HAS IMPORTED DRIER AIR INTO THE FAR EASTERN PORTIONS OF THE STATE...AND HAS DEVELOPED A LOW AND MID LEVEL MOISTURE BOUNDARY ROUGHLY SETUP ALONG A LINE FROM DOUGLAS TO SAFFORD. THIS BOUNDARY IS CLEARLY EVIDENT ON THE LATEST GOES-10 PRECIPITABLE WATER IMAGERY. IN THE UPPER ATMOSPHERE...A MOISTURE BOUNDARY AS SEEN ON WATER VAPOR WILL CONTINUE TO NUDGE INTO THE SOUTHEAST CORNER OF THE STATE BY THE EARLY AFTERNOON HOURS. THIS BOUNDARY WILL INTERACT WITH THE LOW AND MID LEVEL MOISTURE BOUNDARY TO SERVE AS A FOCUSING MECHANISM TO HELP INITIATE CONVECTION. IN ADDITION...A WEAK AREA OF UPPER DIFFLUENCE WILL SUPPORT STRONG THUNDERSTORM UPDRAFTS ALONG AND AHEAD OF THE UPPER MOISTURE BOUNDARY. ALTHOUGH THE MORNING UPPER AIR SOUNDING FROM TUCSON INDICATED A WEAK SOUTHEAST STEERING FLOW AT 5 MPH...THIS SHOULD CONTINUE TO INCREASE THROUGHOUT THE DAY...BECOMING EAST AROUND 10 TO 15 MPH. THE INCREASE IN SPEED SHEAR WILL ALLOW STORMS TO BECOME MORE ORGANIZED...POSSIBLY FORMING INTO MULTICELLULAR CLUSTERS BY LATE THIS AFTERNOON... AND THUS INCREASING THE RISK OF DAMAGING THUNDERSTORM WINDS. ALTHOUGH THE FASTER STORM MOTION WOULD GENERALLY DECREASE THE THREAT FOR VERY HEAVY DOWNPOURS...THESE STORMS ARE MOVING INTO A VERY MOIST LOWER AND MIDDLE ATMOSPHERE THE FURTHER WEST THEY PUSH. THE GREATEST CONCERN FOR FLASH FLOODING IS ACROSS CENTRAL AND WESTERN PIMA COUNTY LATE THIS AFTERNOON AND EVENING...WHERE THE STEERING FLOW WILL SLOW DOWN THE STORMS OVER AN ALREADY WELL SATURATED AREA. OTHERWISE...LOOK FOR THUNDERSTORMS TO FIRST DEVELOP OVER THE HIGHER TERRAIN...ESPECIALLY NEAR THE MOISTURE BOUNDARIES ROUGHLY ALONG A LINE FROM DOUGLAS TO SAFFORD AROUND NOON. THESE STORMS WILL THEN MOVE WEST AT 10 TO 15 MPH INTO THE VALLEYS BY MID AFTERNOON. THESE STORMS WILL THEN BEGIN TO SLOW DOWN TO 5 TO 10 MPH AS THEY PUSH INTO THE LOWER DESERTS OF SOUTHWEST ARIZONA BY LATE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGHOUT THE PERIOD WITH THE POSSIBILITY OF LOCALIZED FLASH FLOODING AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ032-051400- TOHONO OODHAM NATION- 1000 AM MST THU AUG 04 2005 ...FLOOD WARNING IN EFFECT TODAY FOR CENTRAL PIMA COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR TOHONO OODHAM NATION .DAY ONE...TODAY AND TONIGHT SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL FIRST DEVELOP OVER THE HIGHER TERRAIN...ESPECIALLY ALONG A LINE FROM DOUGLAS TO SAFFORD AROUND NOON. THESE STORMS WILL THEN MOVE WEST AT 10 TO 15 MPH INTO THE VALLEYS BY MID AFTERNOON. THESE STORMS WILL THEN BEGIN TO SLOW DOWN TO 5 TO 10 MPH AS THEY PUSH INTO THE LOWER DESERTS OF SOUTHWEST ARIZONA BY LATE AFTERNOON AND EARLY EVENING. THESE STORMS WILL INITIALLY HAVE THE ABILITY TO ORGANIZE INTO CLUSTERS INCREASING THE THREAT OF DAMAGING THUNDERSTORM WINDS. THE MOIST ATMOSPHERE ACROSS SOUTHEAST ARIZONA WILL ALLOW THE THREAT FOR LOCALIZED FLASH FLOODING TO CONTINUE TODAY...ESPECIALLY ACROSS THE CENTRAL AND WESTERN PORTIONS OF PIMA COUNTY WHERE STORMS WILL MOVE SLOWER AND RAIN WILL FALL ON ALREADY SATURATED SOILS. DISCUSSION...AN UPPER HIGH CENTERED OVER THE CENTRAL PLAINS TODAY WILL ALLOW AN EASTERLY FLOW TO SETUP ACROSS SOUTHEAST ARIZONA. THIS FLOW HAS IMPORTED DRIER AIR INTO THE FAR EASTERN PORTIONS OF THE STATE...AND HAS DEVELOPED A LOW AND MID LEVEL MOISTURE BOUNDARY ROUGHLY SETUP ALONG A LINE FROM DOUGLAS TO SAFFORD. THIS BOUNDARY IS CLEARLY EVIDENT ON THE LATEST GOES-10 PRECIPITABLE WATER IMAGERY. IN THE UPPER ATMOSPHERE...A MOISTURE BOUNDARY AS SEEN ON WATER VAPOR WILL CONTINUE TO NUDGE INTO THE SOUTHEAST CORNER OF THE STATE BY THE EARLY AFTERNOON HOURS. THIS BOUNDARY WILL INTERACT WITH THE LOW AND MID LEVEL MOISTURE BOUNDARY TO SERVE AS A FOCUSING MECHANISM TO HELP INITIATE CONVECTION. IN ADDITION...A WEAK AREA OF UPPER DIFFLUENCE WILL SUPPORT STRONG THUNDERSTORM UPDRAFTS ALONG AND AHEAD OF THE UPPER MOISTURE BOUNDARY. ALTHOUGH THE MORNING UPPER AIR SOUNDING FROM TUCSON INDICATED A WEAK SOUTHEAST STEERING FLOW AT 5 MPH...THIS SHOULD CONTINUE TO INCREASE THROUGHOUT THE DAY...BECOMING EAST AROUND 10 TO 15 MPH. THE INCREASE IN SPEED SHEAR SHOULD ALLOW STORMS TO BECOME MORE ORGANIZED... POSSIBLY FORMING INTO MULTICELLULAR CLUSTERS BY LATE THIS AFTERNOON...AND THUS INCREASING THE RISK OF DAMAGING THUNDERSTORM WINDS. ALTHOUGH THE FASTER STORM MOTION WOULD GENERALLY DECREASE THE THREAT FOR VERY HEAVY DOWNPOURS...THESE STORMS ARE MOVING INTO A VERY MOIST LOWER AND MIDDLE ATMOSPHERE THE FURTHER WEST THEY PUSH. THE GREATEST CONCERN FOR FLASH FLOODING IS ACROSS CENTRAL AND WESTERN PIMA COUNTY LATE THIS AFTERNOON AND EVENING...WHERE THE STEERING FLOW WILL SLOW DOWN THE STORMS OVER AN ALREADY WELL SATURATED AREA. A FLOOD WARNING IS IN EFFECT FOR CENTRAL PIMA COUNTY TODAY. THE VAMORI WASH AT SANTA CRUZ (KOM VO) WAS ABOVE FLOOD STAGE THIS MORNING...AND WILL SLOWLY BEGIN TO RECEDE LATER THIS AFTERNOON. REFER TO THE FOLLOWING PRODUCTS FOR THE FLOOD WARNING AND SUBSEQUENT FOLLOWUP STATEMENTS... FLOOD WARNING PHXFLWTWC WWUS45 KTWC FLOOD STATEMENT PHXFLSTWC WGUS85 KTWC OTHERWISE...LOOK FOR THUNDERSTORMS TO FIRST DEVELOP OVER THE HIGHER TERRAIN...ESPECIALLY NEAR THE MOISTURE BOUNDARIES ROUGHLY ALONG A LINE FROM DOUGLAS TO SAFFORD AROUND NOON. THESE STORMS WILL THEN MOVE WEST AT 10 TO 15 MPH INTO THE VALLEYS BY MID AFTERNOON. THESE STORMS WILL THEN BEGIN TO SLOW DOWN TO 5 TO 10 MPH AS THEY PUSH INTO THE LOWER DESERTS OF SOUTHWEST ARIZONA BY LATE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGHOUT THE PERIOD WITH THE POSSIBILITY OF LOCALIZED FLASH FLOODING AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:09 PM MST | Severe Thunderstorm Warning | TWC | Pima | 54 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.